Alert archive / Idaho / Red Flag Warnings in 2006
Red Flag Warning 7, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 16, 2006, 8:47 AM PDT for 5 counties in Idaho. It took effect at Aug 16, 2006, 12:00 PM PDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 16, 2006, 8:47 AM PDT (15:47 UTC)
- In effect from
- Aug 16, 2006, 12:00 PM PDT
- Expired
- Aug 16, 2006, 7:58 PM PDT
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID
The radar
The Spokane radar (KOTX), 180 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 2:00 PM PDT | HAIL 1 | 12 Wnw Elk City, ID | STITES POST OFFICE EMPLOYEE REPORTED CUSTOMER THAT DROVE VEHICLE BACK FROM ELK CITY RECEIVED WIND SHIELD DAMAGE FROM LARGE HAIL ON HIGHWAY 14 WEST OF ELK CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 3.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 2146 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KMSO 161547 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 947 AM MDT WED AUG 16 2006 IDZ102-170400- /O.NEW.KMSO.FW.W.0007.060816T1900Z-060817T0400Z/ PALOUSE/HELLS CANYON- 847 AM PDT WED AUG 16 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON PDT TODAY TO 9 PM PDT THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING...WITH SIGNIFICANT LIGHTNING OVER SOME AREAS. THE THUNDERSTORMS ARE EXPECTED TO PRODUCE WETTING RAINS IN SOME AREAS. HOWEVER...GIVEN THE DRY FUELS AND THREAT OF SPOTTY PRECIPITATION WITH A FEW OF THE STORMS...EXTRA ATTENTION SHOULD BE GIVEN TO LIGHTNING AND THE POTENTIAL FOR NEW FIRE STARTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. $$
1 follow-up statement
000 WWUS85 KMSO 170258 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 858 PM MDT WED AUG 16 2006 IDZ102-170400- /O.CAN.KMSO.FW.W.0007.000000T0000Z-060817T0400Z/ PALOUSE/HELLS CANYON- 758 PM PDT WED AUG 16 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM ACTIVITY HAS BEEN DECREASING DURING THE PAST HOUR...BUT WIDESPREAD RAIN WITH ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT. STORMS HAVE PROVIDED GOOD WETTING RAINS AND HUMIDITIES HAVE RECOVERED INTO THE 60S AND 70S. THEREFORE THE RED FLAG WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL IDAHO FIRE WEATHER ZONE 102 HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 16, 8:02 AM PDT, 45 minutes earlier.
Area forecast discussion, Aug 16, 8:02 AM PDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
902 AM MDT WED AUG 16 2006
.UPDATE...THE BITTERROOT MOUNTAINS NORTHEASTWARD TO SEELEY LAKE SAW
WETTING RAIN MANY AREAS THIS MORNING. GOOD NEWS FOR FIRE SEVERITY.
THE DISTURBANCE THAT PRODUCED THE EARLY MORNING SHOWERS HAS
SHIFTED EAST OF THE DIVIDE. ALTHOUGH SKIES HAVE CLEARED MANY AREAS
THIS MORNING...THIS IS NOT GOING TO LAST. AN UPPER LOW PRESSURE
AREA WILL GRADUALLY SHIFT TOWARD NORTHERN IDAHO AND WESTERN
MONTANA THIS AFTERNOON AND TONIGHT. THIS WILL FURTHER MOISTEN THE
ATMOSPHERE AND MAKE IT INCREASINGLY UNSTABLE. FORECASTS ON
TRACK...ALTHOUGH MAY NEED TO CUT BACK PRECIPITATION THIS MORNING
AND THEN INCREASE THREAT LATE TODAY THROUGH THURSDAY.
&&
.AVIATION...A VERY UNSTABLE AND MOIST ATMOSPHERE WILL DEVELOP OVER
THE REGION TODAY LEADING TO SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND TONIGHT. THE AIR MASS MAY MOISTEN ENOUGH TONIGHT TO
PRODUCE MOUNTAIN OBSCURATIONS...ESPECIALLY CLEARWATERS
NORTHEASTWARD ACROSS THE BITTERROOTS...MISSION AND GLACIER PARK
AREAS. SEE APPROPRIATE TAFS AND TWEBS.
&&
.PREV DISCUSSION... (ISSUED 313 AM MDT WED AUG 16 2006)
SHORT TERM...TODAY THROUGH THURSDAY...THE UPPER LEVEL TROUGH IS
MOVING INTO THE PACIFIC NORTHWEST THIS MORNING. AHEAD OF THE
TROUGH A VERY MOIST AND UNSTABLE AIRMASS IS MOVING ACROSS THE
REGION. SHOWERS AND THUNDERSTORMS PERSISTED OVER NIGHT ACROSS
IDAHO COUNTY...AND ARE NOW MOVING INTO WESTERN MONTANA. THE
THUNDERSTORMS HAVE BEEN WET AND ANOTHER AREA OF PRECIPITATION IS
BEING PICKED UP TO THE SOUTHWEST OF THE FIRST BATCH OF
SHOWERS/THUNDERSTORMS BY MSX RADAR. AS THE TROUGH MOVES INTO THE
REGION...EXPECT THUNDERSTORMS AND SHOWERS TO CONTINUE TODAY AND
TONIGHT. ON THURSDAY THE RAIN SHOWERS WILL BECOME MORE WIDESPREAD
WITH ALL OF WESTERN MONTANA AND NORTH CENTRAL IDAHO EXPECTED TO
RECEIVE SOME RAIN.
LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...THE TROUGH WILL BE
MOVING OUT OF THE REGION THURSDAY NIGHT WITH SOME LINGERING
SHOWERS AND THUNDERSTORMS ALONG THE CONTINENTAL DIVIDE INTO
FRIDAY. BY FRIDAY NIGHT A ZONAL FLOW WILL BE SETTING UP OVER THE
REGION MAKING FOR DRIER CONDITIONS. THIS FLOW WILL REMAIN INTO
NEXT WEEK. SOME WEAK DISTURBANCES IN THE FLOW COULD PRODUCE A
LIGHT SHOWERS...BUT OVERALL CONDITIONS LOOK DRY FOR THE FIRST HALF
OF NEXT WEEK.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...RED FLAG WARNING FROM NOON WEDNESDAY TO MIDNIGHT WEDNESDAY
NIGHT FOR WESTERN LEMHI COUNTY...EASTERN LEMHI COUNTY.
&&
UPDATE...BAUCK
PREV DISCUSSION...KOLATA
AVIATION...BAUCKHazardous weather outlook, Aug 16, 2:52 AM PDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 352 AM MDT WED AUG 16 2006 IDZ005>008-MTZ001>007-043-162300- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 252 AM PDT WED AUG 16 2006 /352 AM MDT WED AUG 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD TODAY AND TONIGHT AS A TROUGH OF LOW PRESSURE MOVES TOWARD THE AREA. COOLER TEMPERATURES ALONG WITH RAINFALL IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE TROUGH OF LOW PRESSURE WILL MOVE SLOWLY ACROSS THE AREA ON THURSDAY. THIS TROUGH ALONG WITH MID LEVEL MOISTURE WILL PRODUCE THUNDERSTORMS AND SHOWERS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-010-162300- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 352 AM MDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE WILL MOVE SLOWLY TOWARD THE REGION...THIS TROUGH WILL PRODUCE SOME THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL CONTAIN VERY LITTLE RAINFALL AND THEREFORE A RED FLAG WARNING HAS BEEN ISSUED...PLEASE SEE BOIRFWPIH FOR THE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE TROUGH OF LOW PRESSURE WILL MOVE SLOWLY ACROSS THE AREA ON THURSDAY. THIS TROUGH ALONG WITH MID LEVEL MOISTURE WILL PRODUCE THUNDERSTORMS AND SHOWERS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 16, 8:00 AM PDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
900 AM MDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG TROY 48.46N 115.89W
08/10/2006 LINCOLN MT LAW ENFORCEMENT
*** 1 INJ *** A TREE BLEW OVER AND KNOCKED A MAN OFF A
LADDER WHILE HE WAS DOING CONSTRUCTION WORK ON HIS HOME.
HE WAS TAKEN TO THE HOSPITAL WITH MINOR INJURIES.
0522 PM TSTM WND DMG ELK RIVER 46.78N 116.18W
08/10/2006 CLEARWATER ID COUNTY OFFICIAL
SEVERAL LARGE TREES BLOWN DOWN IN ELK RIVER. WIND GUSTS
ESTIMATED TO BE AT LEAST 60 MPH BY THE CITY CLERK.
0743 PM TSTM WND DMG 1 E SUPERIOR 47.19N 114.87W
08/10/2006 MINERAL MT LAW ENFORCEMENT
TWO TREES FELL ONTO A HOUSE A MILE EAST OF SUPERIOR.
0809 PM NON-TSTM WND DMG 2 W ALBERTON 47.00N 114.52W
08/10/2006 MINERAL MT LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN ON THE INTERSTATE. WINDS
ESTIMATED AT 60 MPH BETWEEN MILEPOSTS 73 AND 75. .
0809 PM TSTM WND DMG 2 W ALBERTON 47.00N 114.52W
08/10/2006 MINERAL MT LAW ENFORCEMENT
MINERAL COUNTY DISPATCH REPORTED A TREE DOWN OVER I-90
BETWEEN MILE MARKER 73 AND 75.
0820 PM HAIL DIXON 47.32N 114.31W
08/10/2006 E0.75 INCH SANDERS MT TRAINED SPOTTER
ESTIMATED 3/4 INCH HAIL AND WIND GUSTS TO 60 MPH
REPORTED. SEVERAL LARGE TREES BLOWN DOWN IN DIXON.
0843 PM TSTM WND DMG 1 E RONAN 47.53N 114.08W
08/10/2006 LAKE MT TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS BLOWN DOWN ON POWERLINES. POWER
OUT TO NUMEROUS BUSINESSES AND RESIDENCES.
0845 PM HAIL 6 SE FRENCHTOWN 46.95N 114.14W
08/10/2006 M0.50 INCH MISSOULA MT NWS EMPLOYEE
&&
SMITHNearby
Red Flag Warnings in Idaho, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.